Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2003, 3:24 AM CDT for Montgomery County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 3:24 AM CDT (08:24 UTC)
- Expired
- May 1, 2003, 4:15 AM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1938 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KLSX 010824
SVRLSX
MOC139-010915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
324 AM CDT THU MAY 1 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 415 AM CDT
* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MINEOLA...MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINEOLA
BIG SPRING
MONTGOMERY CITY
NEW FLORENCE
BELLFLOWER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3891 9166 3870 9165 3875 9144 3886 9143
3891 9128 3906 9128 3915 9132 3911 9156
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:40 PM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Apr 30, 4:40 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT WED APR 30 2003 ENTIRE AREA IN THE WRM SECTOR ATTM WITH WRMFNT DRAPPED FM LOW IN NE KS ALG THE MO/IA BRDR INTO THE NRN OH VLY. TMPS IN THE LM80S ALG WITH DPTS IN THE LM60S AND STEEP MID LVL LAPSE RATES HV RESULTED IN A VRY UNSTBL AMS WITH CAPES AOA 3500 J/KG. LTL IF ANY CAPPING LEFT BUT ALSO NO SOURCE OF LIFT EITHER AND ONLY AN ISOLD TSRA OCCURING ATTM. THIS SHUD CHG THIS EVNG HOWEVER AS THE LLJ INTENSIFIES AND LRG SCALE ASCENT SPRDS ACRS THE FNTL ZN IN ASSOCN WITH THE SHRTWV MIGRATING FM THE PLAINS. EXPECT WDSPRD DVLPMNT ALG THE FNTL ZN BTWN 00-03Z. SHEAR AND INSTABILITY PROFILES SUPPORT GD SVR THREAT WITH CELL TRAINING INVOF THE BNDRY PSBL BRINGING POTNTL OF LCLY HVY RNFL. CONTEMPLATED A FLOOD WATCH IN NE MO/WC IL BUT AFT COORDINATING WITH SURROUNDING OFFICES WL HOLD OFF AND LET THE EVNG SHIFT MONITOR. IF THERE IS MUCH QUESTION TNGT IT IS THE EVOLUTION OF ANY MCSS WHICH DUE DVLP AND HOW MUCH SEWD MVMNT WL OCCUR. THE 12Z ETA AND GFS SHOW A DECIDED SWD MOTION TNGT AND INTO THURS BUT IM NOT SURE HOW MUCH OF THIS IS FEEDBACK. IT SEEMS WHENEVER THE AMS IS VERY UNSTBL WITH STEEP MID LVL LAPSE RATES/DRY AIR...THE MDLS DVLP SPURIOUS VORT CNTRS...BNDRYS AND TRY TO SINK EVERYTHING QUICKLY SWD. WHILE THE AMS WUD FAVOR GD COLD POOL DVLPMNT...I THINK THE 12Z RUNS ARE A BIT AGRESSIVE. THE 18Z ETA KPS THE PCPN MORE ANCHORED TO THE FNT WITH SOME SWD DEVIATION AND THIS APPEARS MORE RSNBL GIVEN THE MEAN WSW FLOW ALF...VEERING LLJ TNGT AND PROGGED CFM VECTORS. HOW THE CNVCTV EVOLUTION PANS OUT TNGT WL HV BIG IMPACTS ON THE TMPS AND SVR WX POTNTL ON THURS. THE MORE NWD THE PSN OF THE MCS AT DAYBREAK WL ALLOW MORE HTG/INSTABILITY AND POTNTL FOR A BUSY SVR WX DAY. SHEAR AND STABILITY PARAMETERS BORDER ON MULTICELL/SUPERCELL MODES WITH BEST THREAT OF THE LATER NR ANY BNDRIES. AFT THIS SYS EXITS EAST ON FRI...AND WK RDGG BLDS INTO THE AREA IN ITS WAKE THE QUESTION THEN BCMS WHEN TO REINTRODUCE POPS. QUALITY MSTR NEVER GETS FAR RMVD AND SHUD RETURN QUICKLY ONCE PRES/HGTS BGN FALLING ACRS THE PLAINS AND S/SE LOW LVL FLOW DVLPS. THE ETA AND GFS INDCT THAT ELEVATED MSTR/INSTABILITY AND ATTENDANT THUNDER CHCS CUD OCCUR AS ERLY AS SAT AFT. IN ORDER TO BLEND BTR WITH NEIGHBORING OFFICES I HELD OFF ON INTRODUCING POPS UNTIL SAT NGT...ALTHO WUDNT BE SURPRISED TO SEE THEM ERLYR. SAT NGT INTO MON CUD BE ANOTHER ACTV PD WITH PRIND SHWG A SVR PSBLTY SUN AFT/EVNG...SHIFTING INTO THE ERN MS VLY AND OH VLY ON MON. .STL...NONE. GLASS
Hazardous weather outlook, Apr 30, 8:55 PM CDT, 6 hours 29 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 855 PM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TONIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND PARTS OF CENTRAL MISSOURI. THIS MODERATE RISK AREA IS ROUGHLY ALONG AND WEST OF A JEFFERSON CITY...PITTSFIELD ILLINOIS LINE. TO THE SOUTH AND EAST OF THIS MODERATE RISK AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ERUPTED WEDNESDAY EVENING FROM SOUTHEAST IOWA...ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI...INTO SOUTHEAST KANSAS. THE WARM UNSTABLE AIRMASS OVER THE REGION WILL CONTINUE TO FUEL THESE STORMS AS THE MOVE EAST OVERNIGHT...WHILE THE WIND PROFILE ACROSS THE AREA WILL MEAN THAT SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO THE THREAT OF LARGE HAIL AND DAMAGING WINDS...HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AND THURSDAY EVENING AS THE COLD FRONT CONTINUES TO MOVE SOUTHEAST THROUGH THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY AS THE NEXT STORM SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TRUETT
In the hours before
Special weather statement, May 1, 2:55 AM CDT, 29 minutes before
MOC103-111-010815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 255 AM CDT THU MAY 1 2003 SEVERE THUNDERSTORM WATCH #193 IS NO LONGER IN EFFECT FOR KNOX AND LEWIS COUNTIES IN MISSOURI. OVER THE PAST FEW HOURS THE MAIN THREAT OF SEVERE WEATHER HAS PUSHED OUT OF THIS AREA. TRUETT
Special weather statement, May 1, 3:05 AM CDT, 19 minutes before
MOC135-010815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 305 AM CDT THU MAY 1 2003 SEVERE THUNDERSTORM WATCH #192 IS NO LONGER IN EFFECT FOR MONITEAU COUNTY. WHILE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE AREA EARLY TODAY...THEY ARE NOT EXPECTED TO BE SEVERE. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 48 min |
| May 1, 1:15 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.